# SDR 96ZZZX5006

- Difficulty date: September 4, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9538R
- Make and model: Beech K35
- Aircraft serial: D6094
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: XR7200B
- Condition: Overheated
- Location: Inst Pnl Lights
- Stage of operation: IN
- Nature of condition: M
- Precautionary procedure: K

## Discrepancy

ALL FOUR LIGHTING DIMMER RHEOSTAT/TRANSISTOR ASSEMBLIES WERE SUBJECTED TO EXCESSIVE HEAT DURING NORMAL OPERATION.  THERE WAS NOT A SHORTED WIRE CONDITION CAUSING THIS HEAT.  THE POTTING COMPOUND FORMING THE UNIT MELTED (DRIPPING DOWN ONTO THE FLOOR) EVENTUALLY CAUSING THE FAILURE OF THE RHEOSTAT.  SUBMITTER STATED THIS ASSEMBLY POSES A SAFETY HAZARD AND SHOULD BE REPLACED WITH ONE THAT CAN HANDLE THE LOAD AND DISSIPATE THE HEAT EFFECTIVELY.
